Alert archive / Arizona / Wind Advisories in 2012
Wind Advisory 11, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 10, 2012, 3:09 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 11, 2012, 10:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2012, 3:09 PM MST (22:09 UTC)
- In effect from
- Apr 11, 2012, 10:00 AM MST
- Expired
- Apr 11, 2012, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4043 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
789 WWUS75 KFGZ 102209 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 309 PM MST TUE APR 10 2012 AZZ004-006-007-009>017-039-040-110615- /O.NEW.KFGZ.WI.Y.0011.120411T1800Z-120412T0200Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...CHINLE...KAYENTA...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... SHOW LOW...DILKON 309 PM MST TUE APR 10 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY. * TIMING...SOUTHWEST WINDS WILL DECREASE TONIGHT AND WILL RESUME BY MID-MORNING WEDNESDAY. GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH MUCH OF THE DAY WEDNESDAY...BEFORE DECREASING IN THE EVENING AS A COLD FRONT MOVES INTO THE AREA. * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DRIVING ALONG INTERSTATE 40 BETWEEN FLAGSTAFF AND THE NEW MEXICO BORDER...AS WELL AS HIGHWAY 89 FROM DONEY PARK NORTHWARD...WILL BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
8 follow-up statements
862 WWUS75 KFGZ 110553 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1053 PM MST TUE APR 10 2012 AZZ004-006-007-009>017-039-040-111400- /O.CON.KFGZ.WI.Y.0011.120411T1800Z-120412T0200Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...CHINLE...KAYENTA...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... SHOW LOW...DILKON 1053 PM MST TUE APR 10 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY... * TIMING...SOUTHWEST WINDS WILL INCREASE MID-MORNING WEDNESDAY. GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH MUCH OF THE DAY...BEFORE DECREASING IN THE EVENING AS A COLD FRONT MOVES INTO THE AREA. * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DRIVING ALONG INTERSTATE 40 BETWEEN FLAGSTAFF AND THE NEW MEXICO BORDER...AS WELL AS HIGHWAY 89 FROM DONEY PARK NORTHWARD...WILL BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
320 WWUS75 KFGZ 111014 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 314 AM MST WED APR 11 2012 AZZ005-111815- /O.EXA.KFGZ.WI.Y.0011.120411T1800Z-120412T0200Z/ MARBLE AND GLEN CANYONS- INCLUDING THE CITY OF...PAGE 314 AM MST WED APR 11 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. * TIMING...SOUTHWEST WINDS WILL INCREASE MID-MORNING TODAY. GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH MUCH OF THE DAY BEFORE DECREASING IN THE EVENING AS A COLD FRONT MOVES INTO THE AREA. * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004-006-007-009>017-039-040-111815- /O.CON.KFGZ.WI.Y.0011.120411T1800Z-120412T0200Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE... SUPAI...CHINLE...KAYENTA...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... SHOW LOW...DILKON 314 AM MST WED APR 11 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * TIMING...SOUTHWEST WINDS WILL INCREASE MID-MORNING TODAY. GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH MUCH OF THE DAY BEFORE DECREASING IN THE EVENING AS A COLD FRONT MOVES INTO THE AREA. * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DRIVING ALONG INTERSTATE 40 BETWEEN FLAGSTAFF AND THE NEW MEXICO BORDER...AS WELL AS HIGHWAY 89 FROM DONEY PARK NORTHWARD...WILL BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
094 WWUS75 KFGZ 111045 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 345 AM MST WED APR 11 2012 AZZ004>007-009>017-039-040-111900- /O.CON.KFGZ.WI.Y.0011.120411T1800Z-120412T0200Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 345 AM MST WED APR 11 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * TIMING...SOUTHWEST WINDS WILL INCREASE LATER THIS MORNING. GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH MUCH OF THE DAY BEFORE DECREASING IN THE EVENING AS A COLD FRONT MOVES INTO THE AREA. * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DRIVING ALONG INTERSTATE 40 BETWEEN FLAGSTAFF AND THE NEW MEXICO BORDER...AS WELL AS HIGHWAY 89 FROM FLAGSTAFF NORTHWARD...WILL BE DIFFICULT. IN ADDITION...A FEW AREAS OF BLOWING DUST MAY DEVELOP...REDUCING VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ KD
078 WWUS75 KFGZ 111641 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 941 AM MST WED APR 11 2012 AZZ004>007-015>017-120045- /O.EXT.KFGZ.WI.Y.0011.120411T1700Z-120412T0200Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- WHITE MOUNTAINS- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...FLAGSTAFF...SHOW LOW 941 AM MST WED APR 11 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...STRONG GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH MUCH OF THE DAY BEFORE DECREASING IN THE EVENING AS A COLD FRONT MOVES INTO THE AREA. * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS FROM 40 TO 55 MPH. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MAJOR ROUTES EFFECTED BY THE WINDS ARE INTERSTATE 40 BETWEEN FLAGSTAFF WESTWARD...INTERSTATE 17 SOUTH TO THE MOGOLLON RIM...PORTIONS OF HIGHWAY 89 AND 89A...AND HIGHWAY 180 AND 64 NORTH OF FLAGSTAFF. IN ADDITION...A FEW AREAS OF BLOWING DUST MAY DEVELOP...REDUCING VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ009>014-039-040-120045- /O.EXT.KFGZ.WI.Y.0011.120411T1700Z-120412T0200Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...DILKON 941 AM MST WED APR 11 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...SOUTHWEST WINDS WILL INCREASE LATE THIS MORNING. GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH MUCH OF THE DAY BEFORE DECREASING IN THE EVENING AS A COLD FRONT MOVES INTO THE AREA. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MAJOR ROUTES AFFECTED BY THE WIND ARE INTERSTATE 40 BETWEEN FLAGSTAFF AND THE NEW MEXICO BORDER...AND HIGHWAY 89 NORTH OF FLAGSTAFF AND ALL SECONDARY ROADS NORTH OF THE MOGOLLON RIM. IN ADDITION...AREAS OF BLOWING DUST AND SAND ARE EXPECTED ALONG HIGHWAY 89 NORTH OF FLAGSTAFF...SECTIONS OF INTERSTATE 40 FROM TWO GUNS TO WINSLOW...AND PORTIONS OF THE CHINLE VALLEY...REDUCING VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
593 WWUS75 KFGZ 112133 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 233 PM MST WED APR 11 2012 AZZ004>007-015>017-120200- /O.CON.KFGZ.WI.Y.0011.000000T0000Z-120412T0200Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- WHITE MOUNTAINS- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...FLAGSTAFF...SHOW LOW 233 PM MST WED APR 11 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...STRONG GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH MUCH OF THE DAY BEFORE DECREASING IN THE EVENING AS A COLD FRONT MOVES INTO THE AREA. * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS FROM 40 TO 45 MPH. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MAJOR ROUTES EFFECTED BY THE WINDS ARE INTERSTATE 40 BETWEEN FLAGSTAFF WESTWARD...INTERSTATE 17 SOUTH TO THE MOGOLLON RIM...PORTIONS OF HIGHWAY 89 AND 89A... AND HIGHWAY 180 AND 64 NORTH OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ009>014-039-040-120200- /O.CON.KFGZ.WI.Y.0011.000000T0000Z-120412T0200Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...DILKON 233 PM MST WED APR 11 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...SOUTHWEST WINDS WILL INCREASE LATE THIS MORNING. GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH MUCH OF THE DAY BEFORE DECREASING IN THE EVENING AS A COLD FRONT MOVES INTO THE AREA. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. * BLOWING DUST IMPACTS...AREAS OF BLOWING DUST AND SAND ARE EXPECTED ALONG HIGHWAY 89 NORTH OF FLAGSTAFF...SECTIONS OF INTERSTATE 40 FROM TWO GUNS TO WINSLOW...AND PORTIONS OF THE CHINLE VALLEY. AT AROUND 200 PM MST LAW ENFORCEMENT REPORTED VISIBILITY AS LOW AS A HUNDRED FEET AT TIMES NEAR WINSLOW. POOR VISIBILITY DUE TO BLOWING DUST CAN BE EXPECTED THROUGH AT LEAST 500 PM MST. * IMPACTS FROM STRONG GUSTY WINDS...CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. MAJOR ROUTES AFFECTED BY THE WIND ARE INTERSTATE 40 BETWEEN FLAGSTAFF AND THE NEW MEXICO BORDER...AND HIGHWAY 89 NORTH OF FLAGSTAFF AND ALL SECONDARY ROADS NORTH OF THE MOGOLLON RIM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
288 WWUS75 KFGZ 112159 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 259 PM MST WED APR 11 2012 AZZ004>007-112300- /O.CAN.KFGZ.WI.Y.0011.000000T0000Z-120412T0200Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI 259 PM MST WED APR 11 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY FOR THE COCONINO AND KAIBAB PLATEAU NORTHWEST OF FLAGSTAFF. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN BE EXPECTED FOR THE REMAINDER OF THE AFTERNOON AND EVENING. WINDS HAVE DECREASED OVER THE COCONINO AND KAIBAB PLATEAU WITH THE PASSAGE OF THE COLD FRONT...WIDE SPREAD STRONG WINDS GUSTS GREATER THAN 40 MPH ARE NO LONGER EXPECTED. $$ AZZ015>017-120200- /O.CON.KFGZ.WI.Y.0011.000000T0000Z-120412T0200Z/ WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...FLAGSTAFF...SHOW LOW 259 PM MST WED APR 11 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...STRONG GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH MUCH OF THE DAY BEFORE DECREASING IN THE EVENING AS A COLD FRONT MOVES INTO THE AREA. * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS FROM 40 TO 45 MPH. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MAJOR ROUTES EFFECTED BY THE WINDS ARE INTERSTATE 40 BETWEEN WILLIAM AND WINONA...INTERSTATE 17 SOUTH OF FLAGSTAFF TO THE MOGOLLON RIM...PORTIONS OF HIGHWAY 89 AND 89A... AND HIGHWAY 180 AND 64 NORTH OF FLAGSTAFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ009>014-039-040-120200- /O.CON.KFGZ.WI.Y.0011.000000T0000Z-120412T0200Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...DILKON 259 PM MST WED APR 11 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...SOUTHWEST WINDS WILL INCREASE LATE THIS MORNING. GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH MUCH OF THE DAY BEFORE DECREASING IN THE EVENING AS A COLD FRONT MOVES INTO THE AREA. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. * BLOWING DUST IMPACTS...AREAS OF BLOWING DUST AND SAND ARE EXPECTED ALONG HIGHWAY 89 NORTH OF FLAGSTAFF...SECTIONS OF INTERSTATE 40 FROM TWO GUNS TO WINSLOW...AND PORTIONS OF THE CHINLE VALLEY. AT AROUND 200 PM MST LAW ENFORCEMENT REPORTED VISIBILITY AS LOW AS A HUNDRED FEET AT TIMES NEAR WINSLOW. POOR VISIBILITY DUE TO BLOWING DUST CAN BE EXPECTED THROUGH AT LEAST 500 PM MST. * TRAVEL IMPACTS FROM STRONG GUSTY WINDS...CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. MAJOR ROUTES AFFECTED BY THE WIND ARE INTERSTATE 40 BETWEEN FLAGSTAFF AND THE NEW MEXICO BORDER... AND HIGHWAY 89 NORTH OF FLAGSTAFF AND ALL SECONDARY ROADS NORTH OF THE MOGOLLON RIM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
927 WWUS75 KFGZ 120108 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 608 PM MST WED APR 11 2012 AZZ015-016-120215- /O.CAN.KFGZ.WI.Y.0011.000000T0000Z-120412T0200Z/ WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- INCLUDING THE CITY OF...FLAGSTAFF 608 PM MST WED APR 11 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE DECREASED TO AROUND 30 MPH...AND WILL CONTINUE TO DECREASE FOR THE REST OF THIS EVENING. $$ AZZ010-120300- /O.NEW.KFGZ.DS.W.0002.120412T0108Z-120412T0300Z/ /O.EXT.KFGZ.WI.Y.0011.000000T0000Z-120412T0300Z/ CHINLE VALLEY- INCLUDING THE CITIES OF...CHINLE...KAYENTA 608 PM MST WED APR 11 2012 ...DUST STORM WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE TO CREATE AREAS OF DENSE BLOWING DUST AND SAND THROUGH EARLY THIS EVENING. WINDS WILL BEGIN TO DECREASE AFTER 8 PM...WITH VISIBILITY SLOWLY IMPROVING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. * BLOWING DUST IMPACTS...AREAS OF SEVERE BLOWING DUST AND SAND ACROSS MUCH OF THE CHINLE VALLEY...INCLUDING CHINLE...MANY FARMS...AND KAYENTA. VISIBILITY WILL FALL TO NEAR ZERO AT TIMES ALONG HIGHWAYS 191 AND 160...AND OTHER AREA ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. A DUST STORM WARNING MEANS VISIBILITIES ARE LESS THAN ONE QUARTER MILE DUE TO BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ017-120300- /O.EXT.KFGZ.WI.Y.0011.000000T0000Z-120412T0300Z/ WHITE MOUNTAINS- INCLUDING THE CITY OF...SHOW LOW 608 PM MST WED APR 11 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...STRONG GUSTY SOUTHWEST WINDS WILL CONTINUE EARLY THIS EVENING BEFORE DECREASING BY MID EVENING AS A COLD FRONT MOVES INTO THE AREA. * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS FROM 40 TO 45 MPH. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ009-011>014-039-040-120300- /O.EXT.KFGZ.WI.Y.0011.000000T0000Z-120412T0300Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON 608 PM MST WED APR 11 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...STRONG SOUTHWEST WINDS WILL PERSIST THROUGH EARLY THIS EVENING BEFORE DECREASING BY MID EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. * IMPACTS...STRONG GUSTY WINDS CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. MAJOR ROUTES AFFECTED BY THE WIND ARE INTERSTATE 40 BETWEEN FLAGSTAFF AND THE NEW MEXICO BORDER. PATCHY BLOWING DUST IS ALSO EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
935 WWUS75 KFGZ 120259 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 759 PM MST WED APR 11 2012 AZZ010-120400- /O.EXP.KFGZ.DS.W.0002.000000T0000Z-120412T0300Z/ /O.EXP.KFGZ.WI.Y.0011.000000T0000Z-120412T0300Z/ CHINLE VALLEY- INCLUDING THE CITIES OF...CHINLE...KAYENTA 759 PM MST WED APR 11 2012 ...DUST STORM WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... WINDS WILL CONTINUE TO DIMINISH OVERNIGHT AS THE DISTURBANCE THAT CAUSED THE STRONG WINDS TODAY MOVES NORTH OF THE REGION. VISIBILITY WILL ALSO CONTINUE TO IMPROVE AS THE BLOWING DUST COMES TO AN END. $$ AZZ017-120400- /O.EXP.KFGZ.WI.Y.0011.000000T0000Z-120412T0300Z/ WHITE MOUNTAINS- INCLUDING THE CITY OF...SHOW LOW 759 PM MST WED APR 11 2012 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... WINDS WILL CONTINUE TO DIMINISH OVERNIGHT AS THE DISTURBANCE THAT CAUSED THE STRONG WINDS EARLIER TODAY MOVES NORTH OF THE REGION. $$ AZZ009-011>014-039-040-120400- /O.EXP.KFGZ.WI.Y.0011.000000T0000Z-120412T0300Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON 759 PM MST WED APR 11 2012 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... WINDS WILL CONTINUE TO DIMINISH OVERNIGHT AS THE DISTURBANCE THAT CAUSED THE STRONG WINDS EARLIER TODAY MOVES NORTH OF THE REGION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 10, 9:45 AM MST, 5 hours 24 minutes earlier.
Area forecast discussion, Apr 10, 9:45 AM MST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST TUE APR 10 2012 .SYNOPSIS...EXPECT ABOVE NORMAL TEMPERATURES TODAY WITH BREEZY SOUTHWEST WINDS DURING THE AFTERNOON. BY WEDNESDAY...A PATTERN SHIFT WILL USHER IN SEVERAL DAYS OF WINDY AND UNSETTLED WEATHER...WITH BELOW NORMAL TEMPERATURES. THE STORMIEST PERIOD IS EXPECTED TO BE OVER THE COMING WEEKEND. && .DISCUSSION...A WELL-DEFINED S/WV NEAR 128W/30N WILL SWING INTO WESTERN ARIZONA DURING THE DAY ON WEDNESDAY. AHEAD OF THIS...WE EXPECT MORE WARM CONDITIONS TODAY WITH MODERATE SOUTHERLY FLOW. WINDS WILL INCREASE DRAMATICALLY WEDNESDAY...AND A WIND ADVISORY IS LIKELY TO BE ISSUED BY THE AFTERNOON PACKAGE. IN ADDITION TO THE WINDS...SOME MOISTURE WILL MOVE INTO THE WESTERNS SECTIONS OF THE STATE WITH A FEW SHOWERS DEVELOPING WEDNESDAY AFTERNOON...MAINLY NORTHWEST OF FLAGSTAFF. A LONG-WAVE TROUGH WILL THEN SETTLE INTO THE WEST THROUGH THE WEEKEND...WITH SEVERAL STRONGER S/WVS BRINGING RAIN AND SNOW TO THE AREA LATE FRIDAY...AND INTO SUNDAY. DETAILS ARE STILL COMING TOGETHER ON THIS...STAY TUNED. && .AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS WITH SCATTERED TO BROKEN HIGH CLOUDS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR AZZ104>106-109>118-138>140 BELOW 6500 FEET. && PUBLIC............PETERSON AVIATION..........BOHLIN FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Apr 10, 3:00 PM MST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST TUE APR 10 2012 AZZ004>018-037>040-111100- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 356 AM MST TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STORM SYSTEM WILL BRING WINDY CONDITIONS TO NORTHERN ARIZONA ON WEDNESDAY. GUSTS IN EXCESS OF 40 MPH ARE EXPECTED...WITH THE POTENTIAL FOR BLOWING DUST DEVELOPING ACROSS NORTHEASTERN ARIZONA. A WIND ADVISORY IS IN EFFECT FROM 11AM TO 7PM WEDNESDAY FOR MUCH OF NORTHERN ARIZONA. THERE IS ALSO A THREAT OF CRITICAL FIRE WEATHER CONDITIONS...AND A FIRE WEATHER WATCH IS IN EFFECT FOR PORTIONS OF NORTHERN ARIZONA BELOW 6500 FEET ELEVATION ON WEDNESDAY. FOR FRIDAY INTO THE WEEKEND...A STRONGER STORM SYSTEM WILL AFFECT NORTHERN ARIZONA. STRONG WINDS ARE POSSIBLE FRIDAY...THEN RAIN AND HIGHER ELEVATION SNOW WILL DEVELOP LATE FRIDAY THROUGH THE WEEKEND. SOME SNOW ACCUMULATIONS ARE POSSIBLE OVER THE HIGHER ELEVATIONS. CO
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:25 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.